I have been taking metamucil (psyllium powder) everyday since March at one dose a day and have gone from 103pds to 89. The weight loss happened in about the 1st month. I just found out also that i have osteopenia (weak bones) the step right before ostoepourouses (brittle bones). I also have thining hair. All related to anorexia which i am eating ok now though but i take it day by day. But i am suppose to be gaining weight and i can't find anyone who has heard of anyone losing weight on metamucil. Has anyone heard of it here? I will be seeing a dietician in december and have tried all the drugstore over the counters, and someone told me pineapple on an empty stomach helps with constipation so i tried that and took the metamucil anyways. I just can't stop! I know i'm pretty weird and i'm psychollogically addicted to this product. But anyways. Thanks.
Metamucil is lie a laxative. Your weigt loss is basicaly becuase your system is not absorbing any of the food.. it is just going through you. Apples are good for constipation so is oatmeal, prunes etc. But you do not want to take this product till you have watery stools. Just to make sure you have 1 bowel movement a day. Most of the weight youlost was probably water weight. making you very dehydrated. The worse part of dehydration is that it can cause some pretty bad issues on your body. and your heart. It can cause potassium imbalances and can effect your heart. I beleive this is what happened to Terri Shaivo. She has a severe defficiency and her heart seized. PLEASE PLEASE PLEASE stop. See your Primary DR. and a dietician. 89 pounds is VERY VERY thin. you need to gain some weight. and try to get healty . people lose their hair, their vision their lives from anorexia and abusing laxatives.
Thanks Lisa for your help. When i took this product metamucil i thought it was something i could take everyday even on the bottle it says 'suitable for daily use for those who lack dietary fibre.' I take meds for bipolar disorder and i tried the high fibre diet through food. That was good for awhile but after 8 months i started getting chronic constipation again and the other laxitives i tried wore off and gave me cramps etc. This metamucil i am still on the minium dose since march. It seemed like my miracle drug. I'm a recovering addict alcoholic this psychological addiction makes me think i need to go to the hosp and detox hehe. I really feel i need to take it. Also i am 89 pounds and 5'2. My doctor knows about my metamucil and everyone around me and it seems like no big deal so it took me awhile to come out of the closet with this one. I may not change anytime soon but i will keep reading your post and others and i might wake up one day. I see the dieticion on dec. 21 so not for awhile.
From Hollywood stars to your yoga teacher, it seems that everyone swears by a detox diet. But does it actually work? And is it even healthy? Cardiologist and weight loss expert James Beckerman, MD, weighs in
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.